Ask a doctor

Preventing Acne After Accutane Treatment?

I started breaking out when I was around 15 years old, but I never really had acne until the age of 17. I am turning 19 next month so I have suffered with acne for 2 years. I was finally put on accutane 3 weeks ago but since being on it I have read on the internet that the acne reoccurs after 1-3 years so I was wondering whether there is anything I can do to prevent this from happening (such as taking vitamins daily and changing my diet) or will the acne come back regardless?

Doctor Answers (1)

Will acne come back after Accutane

+1

A great deal of what you read online is bunk, so try not to worry. 85% of people who take a successful course of Accutane cure their acne and have no recurrence (meaning they take the right dosage and get the right amount of the medication into their system). For the other 15%, some acne may come back and they may need a second round of Accutane, but it's usually much shorter and less drastic than the first round. I would not say it's 1-3 years by any means. Acne can occur at any point in your life for any reason. Stick with your regimen now, and go from there.


Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.